USMLE Forums banner
1 - 4 of 4 Posts

·
Registered
Joined
·
339 Posts
Discussion Starter · #1 ·
A 30 year old male is hospitalized and treated for a severe gram-negative infection. Two days after treatment begins, the patient's wife reports that her husband is having trouble hearing. The patient has become oliguric and his BUN and plasma creatinine levels are elevated. What drug is this patient taking?

A - Penicillin G
B - Tetracylcine
C - Gentamicin
D - Erythromycin
E - Aztreonam
F - Ceftriaxone
G - Ampicillin
H - Imipenem
 

·
Registered
Joined
·
339 Posts
Discussion Starter · #2 ·
If a patient treated with an unknown antibiotic has an acute decrease in hearing and kidney function, think Aminoglycosides (most classically Gentamicin).

answer is C
 

·
Registered
Joined
·
1,176 Posts
If a patient treated with an unknown antibiotic has an acute decrease in hearing and kidney function, think Aminoglycosides (most classically Gentamicin).

answer is C
You should wait for people to answer. Yes, aminoglycosides would be the answer, because they are highly concentrated in the ear, which leads to ototoxicity, which is reversible hearing loss.

:happy:
 
1 - 4 of 4 Posts
Top